Home Newly diagnosed



New and scared

Flamingo girlFlamingo girl Member Posts: 5
edited October 2016 in Newly diagnosed

Hi everyone,

I was diagnosed in Oct 2015.

I've had surgery and up to my 5th dose of Paclitaxel which I am reacting severely to. Oncologist has said we will just stop it. I am committed to treatment and feel disappointed that I've got this far and chemo treatment is going to end.

My research suggests Abraxane might be a suitable alternative. My next appointment is Wednesday but wanted others input before speaking with Drs.

Any advise from others with Paclitaxel sensitivity ?

Comments

  • rowdyrowdy Member Posts: 1,165
    edited January 2016

    Hi and welcome to the site, chemo is the pits. I had 2 rounds and ended up in hospital after first round and second round wasn't great either. My oncologist reduced the dose and I tolerated this better. Every doc has their opinion of what is best and we have to trust them, that dosen't mean we don't ask questions. I had a list of questions that I took with me and my husband came with me so I had another set of ears to listen as it does become quite overwhelming. Good luck and take care

  • Cook65Cook65 Member Posts: 733
    edited January 2016

    Hi, I definitely agree with Rowdy. I was on TCH and was so ill that after the 2nd treatment they changed the carboplatin to cyclophosphomide. Although I was still sick, it made it doable. Write down all of your worries and questions and take them to the oncologist. Have an open and frank discussion with them and tell them how you are feeling. It is amazing what they can do to make the process a little easier. And yes, definitely take someone else to the appointment with you. Good luck. Karen xox

  • Flamingo girlFlamingo girl Member Posts: 5
    edited January 2016

    Thanks Rowdy,

    I really wanted to continue with this drug as hair loss has been the only side effect. I've been fit healthy and well, no sickness at all. :(

    They started lowering the infusion rate each time I reacted, but the reactions have been quicker each time at the lowest rates possible. So disappointing given that every other aspect of treatment is going so well.

  • Jane221Jane221 Central Coast, NSWMember Posts: 1,168
    edited January 2016

    Hi,

    It's a shame that you are having reactions during your infusions but your safety is the most important thing here so I can understand why it has been stopped. Did you have many more sessions to complete? You may find that further chemo will not make a significant difference, but only your oncologist can advise you on that. Sounds very sensible to talk to your oncologist about Abraxane as an alternative if you need further chemotherapy. Unfortunately I can't help with experience of either drugs as I also had TCH, but wish you all the best in whatever treatment remains for you. Jane xx

  • Michelle_RMichelle_R Gold Coast QldMember Posts: 895
    edited January 2016

    Hi Jane,

    at the risk of sounding stupid, what is TCH?  I had Taxol and Carboplaten, but what is the H?  Just checked your other posts but couldn't find any details.  Thanks,

    xx Michelle

  • Jane221Jane221 Central Coast, NSWMember Posts: 1,168
    edited January 2016

    Hi Michelle, not a silly question! H stands for Herceptin. I had that with Taxotere and Carboplatin. Hope you are well. Jane xx

Sign In or Register to comment.